Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Mar 21, 2007, 8:03 PM CDT for Worth County, Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2007, 8:03 PM CDT (01:03 UTC)
- Expired
- Mar 21, 2007, 8:47 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Worth County, IA
The radar
The Minneapolis radar (KMPX), 162 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 220103 SVRDMX IAC195-220200- /O.NEW.KDMX.SV.W.0019.070322T0103Z-070322T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 803 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WORTH COUNTY IN NORTH CENTRAL IOWA... * UNTIL 900 PM CDT * AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR LAKE MILLS...OR 19 MILES SOUTH OF ALBERT LEA...AND MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MANLY AND NORTHWOOD BY 820 PM CDT... THE TOWNS OF JOICE...KENSETT AND GRAFTON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 203 AND 218. A NATIONAL WEATHER SERVICE SPOTTER REPORTED 1 INCH HAIL IN LAKE MILLS AT 756 PM. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. LAT...LON 4350 9351 4326 9350 4326 9304 4349 9303 $$
2 follow-up statements
000 WWUS53 KDMX 220121 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 822 PM CDT WED MAR 21 2007 IAC195-220200- /O.CON.KDMX.SV.W.0019.000000T0000Z-070322T0200Z/ WORTH IA- 822 PM CDT WED MAR 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WORTH COUNTY UNTIL 900 PM CDT... AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MANLY...OR 14 MILES NORTH OF MASON CITY...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MANLY BY 830 PM CDT... THE TOWNS OF KENSETT AND GRAFTON ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 203 AND 218. LAT...LON 4350 9351 4326 9350 4326 9304 4349 9303 $$ VACHALEK
000 WWUS53 KDMX 220147 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 847 PM CDT WED MAR 21 2007 IAC195-220157- /O.CAN.KDMX.SV.W.0019.000000T0000Z-070322T0200Z/ WORTH IA- 847 PM CDT WED MAR 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WORTH COUNTY HAS BEEN CANCELLED... AT 845 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 4350 9351 4326 9350 4326 9304 4349 9303 $$ VACHALEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:40 PM CDT, 4 hours 23 minutes earlier.
Area forecast discussion, Mar 21, 3:40 PM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT WED MAR 21 2007 .DISCUSSION... FIRST ROUND OF CNVCTN HAS MOVED OUT OF THE AREA NOW AND WILL HAVE TO SEE WHEN THE CAP BREAKS. STRONGEST PART OF CAP IS OVR IA ATTM AND SHOULD KEEP A LID ON THINGS FOR THE NEXT FEW HOURS. LASTEST SWODY1 LOOKS GOOD WITH INCEPTION TWD 00Z IN THE SERN NEBRASKA AREA WHERE LIS ARE NEAR -7 NOW AND SBCAPE AROUND 2000 AT PRESENT. INIT SEVERE MAY START OUT ALL MODES, BUT QUICKLY TRANSITION INTO A LINEAR SYS WITH HAIL AND WND. TSRA EXITING THE CWA THU MRNG WITH A REL QUITE PERIOD THU AFTN THRU FRI. SRN COUNTIES MAY BE BRUSHED FROM TIME TO TIME AS FRONT HANGS. AN ACTIVE WKND ON TAP WITH NEG TILT TROF LIFTING ACROS THE REGION. SEVERE POTENTIAL IS THERE, BUT RAFL POTENTIAL IS HIGHER THAN THE PRESENT SYS AND WILL NEED TO BE MONITORED. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 21, 4:11 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 PM CDT WED MAR 21 2007 IAZ004-005-024-035-039-049-222115- EMMET-KOSSUTH-HUMBOLDT-WEBSTER-BLACK HAWK-MARSHALL- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SMALL PORTIONS OF NORTHERN IOWA. .DAY ONE...TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE...MAINLY THIS EVENING...WITH QUARTER SIZED HAIL AND 60 MPH WINDS. MINOR RIVER FLOODING...PRIMARILY PRODUCED BY SNOW MELT...WILL CONTINUE ALONG SECTIONS OF THE DES MOINES...IOWA...AND CEDAR RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH MANY RIVERS WILL CONTINUE TO SEE GRADUAL FALLS THIS WEEK...A FEW LOCATIONS MAY STILL REMAIN ABOVE FLOOD STAGE. FOR DETAILS REGARDING PARTICULAR SITES OR WARNINGS AND ADVISORIES...PLEASE VISIT THE RIVERS AND HYDROLOGY SECTION OF OUR WEB PAGE AT WEATHER.GOV/DESMOINES. ADDITIONAL THUNDERSTORMS ARE EXPECTED BY LATE SATURDAY AND SUNDAY THEN AGAIN LATE TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING BETWEEN 6 PM AND MIDNIGHT THEN AGAIN ON SUNDAY. IAZ006-007-015>017-023-025>028-033-034-036>038-044>048-050- 057>062-070>075-081>086-092>097-222115- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-HAMILTON-HARDIN-GRUNDY- CRAWFORD-CARROLL-GREENE-BOONE-STORY-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 411 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. SOME SEVERE WEATHER IS POSSIBLE WITH QUARTER SIZED HAIL AND 65 MPH WINDS THE PRIMARY THREATS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT NOT LIKELY...WEST OF INTERSTATE 35 EARLY THIS EVENING. THE HOURS OF CONCERN ARE 6 PM TO AROUND 3 AM...WITH STORM INITIATION MOST LIKELY FROM WEST CENTRAL TO NORTHWEST IOWA...FOLLOWED BY A SOUTHEAST PROGRESSION INTO THE EARLY MORNING HOURS. ISOLATED HEAVY RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE...BUT MOST AREAS WILL BE IN THE ONE QUARTER TO ONE HALF INCH RANGE...AND NO SIGNIFICANT RISES ON LOCAL STREAMS ARE EXPECTED WITH THIS PRECIPITATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY THEN AGAIN TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS WEEKEND WITH A CHANCE OF SEVERE STORMS ON SUNDAY. NUMEROUS ROUNDS OF THUNDERSTORMS DURING THE PERIOD MAY AFFECT LOCAL STREAMS THAT ARE ALREADY RUNNING NEAR BANK FULL DUE TO RECENT SNOW MELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT BETWEEN 6 PM AND 3 AM THEN AGAIN ON SUNDAY. DONAVON/KINNEY
In the hours before
Local storm report, Mar 21, 6:39 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 4 WNW SWEA CITY 43.40N 94.38W
03/21/2007 E1.00 INCH KOSSUTH IA TRAINED SPOTTER
HAIL JUST STARTED
&&
SEARCYLocal storm report, Mar 21, 6:43 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
643 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 3 NW DOW CITY 41.96N 95.54W
03/21/2007 E1.00 INCH CRAWFORD IA TRAINED SPOTTER
&&
SEARCYLocal storm report, Mar 21, 6:45 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
645 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 5 NW DOW CITY 41.98N 95.56W
03/21/2007 E1.00 INCH CRAWFORD IA EMERGENCY MNGR
&&
SMALLLocal storm report, Mar 21, 7:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
751 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 8 NE CYLINDER 43.17N 94.44W
03/21/2007 E1.00 INCH KOSSUTH IA BROADCAST MEDIA
DELAYED REPORT FROM KICD RADIO
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 7:04 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 56 min |
| Mar 21, 7:21 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 39 min |
| Mar 21, 7:28 PM CDT | Severe Thunderstorm Warning | DMX | Winnebago | 47 min |
| Mar 21, 7:55 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 35 min |
| Mar 21, 7:57 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Pocahontas, Webster | 63 min |
| Mar 21, 8:04 PM CDT | Severe Thunderstorm Warning | DMX | Sac | 41 min |
| Mar 21, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 39 min |
| Mar 21, 9:28 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 26 min |
| Mar 21, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 18 min |
| Mar 21, 9:44 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 46 min |
| Mar 21, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 44 min |
| Mar 21, 11:02 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 43 min |
| Mar 21, 11:33 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 42 min |
| Mar 22, 12:37 AM CDT | Severe Thunderstorm Warning | DMX | Wayne | 38 min |
| Mar 22, 12:50 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 40 min |
| Mar 22, 1:33 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 24 min |
| Mar 22, 1:41 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 34 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.